MAUDE Adverse Event Report: K2M, INC. ADJUSTABLE INSERTER; TLIF II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. ADJUSTABLE INSERTER; TLIF II; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 3303-90603
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of an aleutian tlif adjustable inserter was jamming during intra-operative implant insertion.No adverse consequences, surgical delay or medical intervention were reported.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection: it was observed that the distal threaded tip of the instrument was worn out.The instrument showed jamming issue while moving the adjustable head.Functional inspection: the instrument was functional but the adjustable head showed resistance while using the device.Complaint history records were reviewed for this lot, and no similar complaints were identified.The investigation has been performed with the information present in the investigation.It is possible that an off-axis insertion of the implant or higher forces during impaction with a mallet may lead to the observed adjustable tip jamming issue.However, a conclusive cause for the failure mode could not be determined.
 
Event or Problem Description

Brand Name
ADJUSTABLE INSERTER; TLIF II
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key11734583
Report Number3004774118-2021-00122
Device Sequence Number17198521
Product Code LXH
UDI-Device Identifier10888857157668
UDI-Public10888857157668
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3303-90603
Device Catalogue Number3303-90603
Device Lot NumberMPGJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALEUTIAN TLIF II ADJUSTABLE TORQUE LIMITING SHAFT